Alert archive / Indiana / Special Weather Statements in 2012
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Mar 2, 2012, 7:39 AM EST for Delaware County, Indiana. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 2, 2012, 7:39 AM EST (12:39 UTC)
- Expired
- Mar 2, 2012, 8:30 AM EST
- In force
- 51 min
- Issued by
- NWS Indianapolis, IN
County Delaware County, IN
The radar
The Indianapolis radar (KIND), 113 km from the middle of the area, began a volume at 12:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 0.7 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1876 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
092
WWUS83 KIND 021239
SPSIND
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
739 AM EST FRI MAR 2 2012
INZ040>042-021330-
DELAWARE-MADISON-RANDOLPH-
739 AM EST FRI MAR 2 2012
...STRONG THUNDERSTORM ADVISORY FOR DELAWARE...EASTERN MADISON AND
NORTHERN RANDOLPH COUNTIES UNTIL 830 AM EST...
AT 735 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF ANDERSON...MOVING NORTHEAST
AT 50 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MUNCIE...
BALL STATE UNIVERSITY...
SELMA...
EATON...
PARKER CITY...
ALBANY...
RIDGEVILLE...
SALEM...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4008 8555 4019 8568 4038 8526 4038 8522
4031 8521 4032 8485 4032 8481 4031 8480
4030 8480
TIME...MOT...LOC 1240Z 242DEG 44KT 4018 8550
$$
KOCHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Mar 2, 5:30 AM EST, 2 hours 9 minutes earlier.
Area forecast discussion, Mar 2, 5:30 AM EST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 530 AM EST FRI MAR 2 2012 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO LOWER MICHIGAN TODAY...BRINGING SEVERE WEATHER TO THE OHIO VALLEY TODAY ALONG WITH GUSTY WINDS OUTSIDE OF THUNDERSTORMS. MUCH COLDER AIR WILL THEN MOVE IN FOR THE WEEKEND...WITH A WEAK SYSTEM BRINGING A CHANCE FOR RAIN AND SNOW SUNDAY. WARMER WEATHER WILL RETURN DURING NEXT WEEK...WITH CHANCES FOR RAIN RETURNING BY THE END OF NEXT WEEK. && .NEAR TERM /TODAY/... ...SEVERE WEATHER EXPECTED THIS AFTERNOON... MODELS ARE IN PRETTY GOOD AGREEMENT WITH THE SYSTEM MOVING ACROSS THE AREA. LOW PRESSURE WILL DEEPEN AS IT MOVES FROM MISSOURI TO LOWER MICHIGAN DURING THE DAY. THIS WILL PUSH A WARM FRONT NORTH ACROSS CENTRAL INDIANA THIS MORNING. SHOWERS AND THUNDERSTORMS SHOULD BREAK OUT THIS MORNING AND SPREAD SOUTH TO NORTH WITH THE WARM FRONT AS STRONG WARM ADVECTION OCCURS WITH THE FRONT. CONVECTION THIS MORNING WILL REMAIN ELEVATED...BUT WOULD NOT RULE OUT SOME HAIL WITH THESE STORMS WITH LOW WET BULB ZERO HEIGHTS. WILL GRADUALLY INCREASE POPS THIS MORNING FROM SOUTH TO NORTH...WITH MOST AREAS SEEING LIKELY POPS BY 18Z. THIS AFTERNOON AS THE LOW MOVES INTO NORTHERN INDIANA...THE FORECAST AREA SHOULD GET INTO THE WARM SECTOR. THERE ARE STILL SOME CONCERNS ABOUT HOW WELL CLOUDS WILL BREAK UP AND EXACTLY HOW MUCH LOW LEVEL MOISTURE BECOMES AVAILABLE. HOWEVER IT STILL LOOKS LIKE MEASURABLE RAIN IS A GOOD BET SO DID NOT DEVIATE MUCH FROM THE MOS CATEGORICAL POPS THIS AFTERNOON ALL AREAS. PARAMETERS LOOK FAVORABLE FOR SEVERE WEATHER...ESPECIALLY ACROSS THE SOUTHEAST FORECAST AREA. 0-1KM HELICITY VALUES REACH INTO THE 100-300 RANGE THIS AFTERNOON. NAM/GFS ENERGY-HELICITY INDEX VALUES GET INTO THE 1 TO 3 RANGE...ALSO INDICATING TORNADO POTENTIAL. ALSO A LOW LEVEL JET MOVES INTO THE AREA THIS AFTERNOON...ADDING TO THE WIND DAMAGE POTENTIAL. SPC HAS PLACED MUCH OF THE AREA IN A MODERATE RISK...AND THIS LOOKS REASONABLE. AGAIN THE BIGGEST THREAT LOOKS TO BE IN THE SOUTHEAST PART OF THE AREA WHERE MOST FACTORS LINE UP THE BEST. MAIN TIMING FOR SEVERE WEATHER LOOKS TO BE FROM 100 PM TO 700 PM...BUT WOULD NOT RULE OUT ISOLATED SEVERE HAIL REPORTS PRIOR TO THAT. OTHER ISSUE TODAY IS THE WINDS OUTSIDE OF THUNDERSTORMS THIS AFTERNOON. AS NOTED EARLIER A LOW LEVEL JET MOVES INTO THE AREA THIS AFTERNOON...AND MIXING SHOULD OCCUR IN THE WARM SECTOR. IN ADDITION...STRONG PRESSURE RISES OCCUR BEHIND THE COLD FRONT LATE THIS AFTERNOON. BUFKIT MOMENTUM TRANSFER INDICATES GUSTS AROUND 40KT POSSIBLE. THUS WILL ISSUE A WIND ADVISORY FOR LATE THIS AFTERNOON...CONTINUING INTO EVENING. FOR TEMPERATURES...STUCK CLOSER TO THE WARMER MAV AS THE AREA SHOULD GET INTO THE WARM SECTOR. && .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... FOCUS IS ON WIND/RAIN EARLY THEN ON CHANCES FOR PRECIPITATION LATE IN THE PERIOD. MODELS ARE IN GOOD AGREEMENT EARLY BUT DIFFER SOME WITH SUNDAY/S SYSTEM. TOOK A BLEND THERE AS UNCERTAINTY IS HIGH ENOUGH NOT TO FAVOR ONE SOLUTION OVER ANOTHER. THE STRONG PRESSURE RISES /OVER 10MB IN 6 HOURS/ WILL OCCUR INTO THE EVENING HOURS. BUFKIT STILL SHOWS GUSTS 35-40KT EARLY. THUS WILL CONTINUE THE WIND ADVISORY UNTIL 03Z. PRECIPITATION SHOULD END QUICKLY BEHIND THE FRONT...AND WRAP-AROUND MOISTURE SHOULD STAY MAINLY NORTH OF THE AREA. THUS FEEL CHANCES FOR RAIN AFTER 00Z ARE LOW. MOS POPS ARE BELOW 20 PERCENT. WILL CARRY LOW POPS FOR A FEW HOURS THIS EVENING JUST IN CASE SOMETHING LINGERS...BUT BELIEVE MOST AREAS WILL REMAIN DRY AFTER 00Z. DRY AND PARTLY TO MOSTLY CLOUDY CONDITIONS WILL THEN PERSIST FOR SATURDAY AND SATURDAY NIGHT. A WEAK CLIPPER-LIKE SYSTEM WILL DIVE SOUTHEAST IN THE SUNDAY-SUNDAY NIGHT TIME FRAME. WITH UNCERTAINTIES IN LOCATION AND TIMING DECIDED JUST TO GO WITH LOW POPS BOTH PERIODS. WENT RAIN AND SNOW MOST AREAS SUNDAY AND THEN JUST SNOW SUNDAY NIGHT GIVEN EXPECTED THERMAL PROFILES. FOR TEMPERATURES...GENERALLY STUCK WITH A MODEL BLEND AS THIS WORKS WELL GIVEN EXPECTED CONDITIONS. && .LONG TERM /MONDAY THROUGH THURSDAY/... MAIN CHALLENGE TO THE EXTENDED WILL BE WHETHER TO KEEP POPS IN MONDAY AS AN UPPER TROUGH MOVES EAST OF CENTRAL INDIANA AND ALSO POPS AND QPF STARTING WEDNESDAY NIGHT. DECIDED TO PULL SLIGHT CHANCE POPS ON MONDAY PER THE CENTRAL REGIONAL INITIALIZATION EXTENDED AS ALL THE EXTENDED 00Z MODEL RUNS NOW HAVE THE TROUGH WELL EAST OF CENTRAL INDIANA ACROSS THE ATLANTIC SEABOARD BY 00Z TUESDAY WITH RIDGING BUILDING IN ACROSS THE GREAT LAKES AND OHIO VALLEY. IN ADDITION...THE FORECAST AREA WILL BE UNDER THE INFLUENCE OF SURFACE HIGH PRESSURE AND MOISTURE IS NOT IMPRESSIVE. THE MIDDLE OF THE WEEK CONTINUES TO LOOK DRY WITH FAST SOUTHWEST FLOW DEVELOPING. IN ADDITION...IT SHOULD BE WARMER EACH DAY WITH THERMAL RIDGE EXTENDING NORTHEAST FROM TEXAS TO THE OHIO VALLEY AND GREAT LAKES BY WEDNESDAY. 1000-850 MILLIBAR THICKNESSES AND 850 TEMPERATURES APPROACH 1350 METERS AND 6 DEGREES CELSIUS RESPECTIVELY ON WEDNESDAY. THE CR INITIALIZATION REFLECTS THIS NICELY WITH BELOW NORMAL TEMPERATURES ON MONDAY BECOMING MILD ALREADY BY TUESDAY. FINALLY...THE 00Z ECMWF IS NOW TRENDING TOWARDS THE GFS AND GFS ENSEMBLES WITH A CUTOFF LOW ACROSS THE SOUTHWESTERN UNITED STATES BY MIDWEEK...MOVING INTO WEST TEXAS ON THURSDAY. HOWEVER...THE ECMWF IS A BIT FURTHER SOUTH AND CONTINUES TO ALLOW A SHARP UPPER TROUGH TO MOVE ACROSS THE UPPER MIDWEST AND GREAT LAKES OVER THE WEEKEND AND CONSEQUENTLY PUSHES A COLD FRONT THROUGH ON THURSDAY...WHILE THE GFS ONLY HAS AN INVERTED TROUGH WELL WEST OF THE FORECAST AREA AT THAT TIME. EITHER WAY...MODELS HAVE QPF ACROSS PARTS OR ALL OF CENTRAL INDIANA WEDNESDAY NIGHT THROUGH FRIDAY. HOWEVER...THE QUICKER AND STRONGER SURFACE REFLECTION OF THE EURO FAVORS MORE QPF. AT THIS TIME...DID NOT CHANGE ANYTHING BEYOND MONDAY FROM THE INITIALIZATION DUE TO BIG MODEL SYNOPTIC DIFFERENCES WHICH LEADS TO LOW CONFIDENCE NOT ONLY WITH POPS AND QPF BUT ALSO WITH TEMPERATURES ON FRIDAY... AS THE ECMWF IS BRINGING IN COLDER POST FRONTAL AIR...WHILE THE GFS...AS STATED EARLIER...IS SLOWER AND NOT AS STRONG WITH THE SURFACE PATTERN. && .AVIATION /DISCUSSION FOR THE 02/1200Z TAF ISSUANCE/... A STRONG LOW PRESSURE SYSTEM WILL TRACK ACROSS EAST CENTRAL ILLINOIS AND NORTHERN INDIANA THIS AFTERNOON. STRONG DYNAMICS IN THE ATMOSPHERE WILL RESULT IN NUMEROUS THUNDERSTORMS...SOME SEVERE...AND HIGH GRADIENT WINDS BEHIND AN ASSOCIATED COLD FRONT THAT SHOULD REACH HUF AND NEAR A TRIPLE POINT AT LAF AROUND 20Z AND IND AND BMG AROUND 22Z THIS AFTERNOON. WILL ALSO LIKELY SEE VFR CEILINGS BECOME MVFR AS THE STORMS MOVE IN WHICH SHOULD BE AFTER 14Z NEAR THE WARM FRONT. LAF FURTHER AWAY FROM THE FRONT MAY NOT SEE ANY ACTIVITY UNTIL AFTER 16Z. BASED ON RADAR TRENDS...WOULDN'T RULE OUT A STORM FROM 12Z-14Z AT BMG. THE THUNDERSTORMS SHOULD END AT FRONTAL PASSAGE AS DRIER AIR WORKS IT WAY IN EXEPT PERHAPS AT LAF...WHERE SHOWERS COULD LINGER THROUGH AROUND 03Z IN THE WRAPAROUND PART OF THE SYSTEM. WILL START OFF WITH SHOWERS AND VCTS FROM THE ONSET AND THEN GO WITH TEMPO MVFR THUNDERSTORMS ABOUT 3 HOURS PRIOR TO EXPECTED FRONTAL PASSAGE. MAY EVENTUALLY NEED TO ADD THUNDERSTORMS IN THE PREVAILING GROUP AS VERY STRONG UPPER DYNAMICS AND SUFFUCIENT INSTABILITY WILL BE IN PLACE. THOUGHT ABOUT MENTIONING LOW LEVEL WIND SHEAR THIS MORNING TO THE NORTH OF THE WARM FRONT WITH STRONG INVERSION...HOWEVER IT LOOKS TO MARGINAL AT THIS TIME. BUFKIT SUGGESTS SURFACE WINDS SUSTAINED TO MORE THAN 20 KNOTS WITH GUSTS TO 35 KNOTS FROM THE SOUTHWEST AND THEN WEST FOR A FEW HOURS AFTER THE FRONTAL PASSAGE. WINDS WILL DROP OFF A BIT AFTER 03Z...BUT STILL LOOK TO BE AROUND 15 KNOTS WITH GUSTS TO 22 KNOTS THROUGH 18Z SATURDAY. COULD ALSO SEE GUSTY WINDS WITH THE THUNDERSTORMS...SO ADDED TEMPO 40 KNOT GUSTS FROM THE SOUTHWEST JUST PRIOR TO FRONTAL PASSAGE. FINALLY...SOUNDINGS ALSO SUGGEST THERE COULD BE SOME BORDERLING VFR AND MVFR CLOUDS HANGING AROUND THROUGH TONIGHT...BUT FOR NOW WILL GO OPTIMISTIC WITH A SCATTERED VFR DECK. && .IND WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 10 PM EST THIS EVENING FOR INZ021-028>031-035>049-051>057-060>065-067>072. && SYNOPSIS...50 NEAR TERM...50 SHORT TERM...50 LONG TERM....MK AVIATION...MK
Hazardous weather outlook, Mar 2, 3:47 AM EST, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 347 AM EST FRI MAR 2 2012 INZ021-028>031-035-036-038-043-044-051-030900- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- TIPTON-VERMILLION-PARKE-VIGO- 347 AM EST FRI MAR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. HAZARDS: LIGHTNING...DAMAGING WINDS...LARGE HAIL...ISOLATED TORNADOES. TIMING: LARGE HAIL THREAT WILL BE MAINLY FROM 1000 AM TO 700 PM. DAMAGING WINDS AND TORNADO THREAT WILL BE MAINLY FROM 100 PM TO 700 PM. STRONG WINDS OUTSIDE OF STORMS WILL PERSIST THROUGH 1000 PM. DISCUSSION: AN INTENSE LOW PRESSURE SYSTEM WILL BRING FIRST A WARM FRONT THEN A COLD FRONT THROUGH THE AREA TODAY. THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE SYSTEM. BEHIND THE COLD FRONT WIND GUSTS TO 45 MPH WILL CONTINUE THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. OUTLOOK: THERE IS A CHANCE FOR LIGHT SNOW ON SUNDAY AND SUNDAY NIGHT. DISCUSSION: A WEAK SYSTEM MAY BRING SOME LIGHT SNOW ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY...MAINLY THIS AFTERNOON. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ037-039>042-045>049-052>057-060>065-067>072-030900- BOONE-HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION- HANCOCK-HENRY-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN- GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN- LAWRENCE-JACKSON-JENNINGS- 347 AM EST FRI MAR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY. HAZARDS: LIGHTNING...DAMAGING WINDS...LARGE HAIL...AND TORNADOES. TIMING: LARGE HAIL THREAT WILL BE FROM ANY STORM THROUGH 700 PM. DAMAGING WINDS AND TORNADO THREAT WILL BE MAINLY FROM 100 PM TO 700 PM. STRONG WINDS OUTSIDE OF STORMS WILL PERSIST THROUGH 1000 PM. DISCUSSION: AN INTENSE LOW PRESSURE SYSTEM WILL BRING FIRST A WARM FRONT THEN A COLD FRONT THROUGH THE AREA TODAY. THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE SYSTEM. BEHIND THE COLD FRONT WIND GUSTS TO 45 MPH WILL CONTINUE THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. OUTLOOK: THERE IS A CHANCE FOR LIGHT SNOW ON SUNDAY AND SUNDAY NIGHT. DISCUSSION: A WEAK SYSTEM MAY BRING SOME LIGHT SNOW ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY...MAINLY THIS AFTERNOON. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) 50
In the hours before
Special weather statement, Mar 2, 7:04 AM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
704 AM EST FRI MAR 2 2012
INZ040-047>049-055-021245-
HANCOCK-HENRY-JOHNSON-MADISON-MARION-
704 AM EST FRI MAR 2 2012
...STRONG THUNDERSTORM ADVISORY FOR HANCOCK...WESTERN HENRY...
NORTHWESTERN JOHNSON...SOUTHERN MADISON AND SOUTHEASTERN MARION
COUNTIES UNTIL 745 AM EST...
AT 703 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GREENWOOD...OR 11 MILES SOUTH OF
INDIANAPOLIS...MOVING NORTHEAST AT 45 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
GREENWOOD...
SOUTHPORT...
BEECH GROVE...
GREENFIELD...
HOMECROFT...
WARREN PARK...
NEW PALESTINE...
CUMBERLAND...
SPRING LAKE...
FORTVILLE...
INGALLS...
WILKINSON...
PENDLETON...
MARKLEVILLE...
SHIRLEY...
KENNARD...
CADIZ...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3970 8588 3970 8595 3966 8595 3954 8619
3960 8625 3963 8625 3963 8628 3993 8588
3993 8587 3994 8587 4010 8564 3991 8544
TIME...MOT...LOC 1204Z 231DEG 39KT 3963 8616
KOCHLocal storm report, Mar 2, 7:19 AM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
719 AM EST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 AM HAIL 2 E FRANKLIN 39.49N 86.02W
03/02/2012 M0.50 INCH JOHNSON IN CO-OP OBSERVER
HALF INCH HAIL REPORTED BY FORMER NATIONAL WEATHER
SERVICE EMPLOYEE AND COOP OBSERVER.
&&
MKOCHLocal storm report, Mar 2, 7:20 AM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
720 AM EST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 AM HAIL FRANKLIN 39.49N 86.06W
03/02/2012 M0.25 INCH JOHNSON IN TRAINED SPOTTER
PEA SIZE HAIL LASTED FOR 1 TO 2 MINUTES FROM TRAINED
WEATHER SPOTTER.
&&
MKOCHLocal storm report, Mar 2, 7:27 AM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
727 AM EST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 AM HAIL FRANKLIN 39.49N 86.06W
03/02/2012 E0.75 INCH JOHNSON IN PUBLIC
DIME SIZE HAIL REPORTED BY PUBLIC.
&&
MKOCHSpecial weather statement, Mar 2, 7:30 AM EST, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 730 AM EST FRI MAR 2 2012 INZ048-049-056-057-021315- HANCOCK-HENRY-RUSH-SHELBY- 730 AM EST FRI MAR 2 2012 ...STRONG THUNDERSTORM ADVISORY FOR SOUTHEASTERN HANCOCK... SOUTHWESTERN HENRY...NORTHERN RUSH AND NORTHERN SHELBY COUNTIES UNTIL 815 AM EST... AT 726 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF FRANKLIN...OR 10 MILES WEST OF SHELBYVILLE...MOVING NORTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... FAIRLAND... MORRISTOWN... CARTHAGE... KNIGHTSTOWN... MAYS... SPICELAND... DUNREITH... GREENSBORO... LEWISVILLE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 3950 8595 3959 8595 3991 8544 3979 8528 TIME...MOT...LOC 1230Z 233DEG 32KT 3958 8592 KOCH
Special weather statement, Mar 2, 7:39 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
739 AM EST FRI MAR 2 2012
INZ040>042-021330-
DELAWARE-MADISON-RANDOLPH-
739 AM EST FRI MAR 2 2012
...STRONG THUNDERSTORM ADVISORY FOR DELAWARE...EASTERN MADISON AND
NORTHERN RANDOLPH COUNTIES UNTIL 830 AM EST...
AT 735 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF ANDERSON...MOVING NORTHEAST
AT 50 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MUNCIE...
BALL STATE UNIVERSITY...
SELMA...
EATON...
PARKER CITY...
ALBANY...
RIDGEVILLE...
SALEM...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4008 8555 4019 8568 4038 8526 4038 8522
4031 8521 4032 8485 4032 8481 4031 8480
4030 8480
TIME...MOT...LOC 1240Z 242DEG 44KT 4018 8550
KOCHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 3:30 AM EST | Wind Advisory | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 22 hr |
| Mar 2, 5:58 AM EST | Special Weather Statement | IND | Monroe | 47 min |
| Mar 2, 6:43 AM EST | Special Weather Statement | IND | Johnson, Shelby | 47 min |
| Mar 2, 7:04 AM EST | Special Weather Statement | IND | Hancock | 41 min |
| Mar 2, 7:30 AM EST | Special Weather Statement | IND | Rush | 45 min |
| Mar 2, 8:06 AM EST | Special Weather Statement | IND | Randolph | 39 min |
| Mar 2, 8:32 AM EST | Special Weather Statement | IND | Henry, Randolph | 58 min |
| Mar 2, 9:31 AM EST | Severe Thunderstorm Warning | IND | Clay, Parke, Vermillion, Vigo | 44 min |
| Mar 2, 9:58 AM EST | Severe Thunderstorm Warning | IND | Clay, Fountain, Montgomery, Parke, Putnam | 47 min |
| Mar 2, 10:25 AM EST | Severe Thunderstorm Warning | IND | Boone, Hendricks, Montgomery, Morgan, Putnam | 50 min |
| Mar 2, 10:29 AM EST | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Jackson, Lawrence | 31 min |
| Mar 2, 10:46 AM EST | Severe Thunderstorm Warning | IND | Boone, Hamilton, Hancock, Hendricks, Johnson, Madison and 3 more | 44 min |
| Mar 2, 11:01 AM EST | Severe Thunderstorm Warning | IND | Boone, Hamilton, Hancock, Hendricks, Johnson, Madison and 5 more | 44 min |
| Mar 2, 1:01 PM EST | Severe Thunderstorm Warning | IND | Howard | 29 min |
| Mar 2, 1:32 PM EST | Severe Thunderstorm Warning | IND | Boone, Fountain, Hendricks, Montgomery, Parke, Putnam | 43 min |
| Mar 2, 1:34 PM EST | Severe Thunderstorm Warning | IND | Clay, Parke, Putnam, Vigo | 41 min |
| Mar 2, 1:51 PM EST | Severe Thunderstorm Warning | IND | Clay, Hendricks, Montgomery, Parke, Putnam | 24 min |
| Mar 2, 2:09 PM EST | Severe Thunderstorm Warning | IND | Hendricks, Montgomery, Morgan, Owen, Parke, Putnam | 36 min |
| Mar 2, 2:11 PM EST | Tornado Warning | IND | Boone, Hamilton | 34 min |
| Mar 2, 2:22 PM EST | Severe Thunderstorm Warning | IND | Jackson, Lawrence, Martin, Monroe | 23 min |
| Mar 2, 2:34 PM EST | Severe Thunderstorm Warning | IND | Boone, Hamilton, Hancock, Hendricks, Johnson, Madison and 2 more | 41 min |
| Mar 2, 2:56 PM EST | Severe Thunderstorm Warning | IND | Delaware, Hamilton, Madison, Tipton | 34 min |
| Mar 2, 3:12 PM EST | Severe Thunderstorm Warning | IND | Hancock, Henry, Randolph, Rush, Shelby | 33 min |
| Mar 2, 3:39 PM EST | Severe Thunderstorm Warning | IND | Decatur, Jennings | 21 min |
| Mar 2, 3:44 PM EST | Tornado Warning | IND | Jennings | 16 min |
| Mar 2, 3:47 PM EST | Severe Thunderstorm Warning | IND | Rush | 13 min |
Nearby
Special Weather Statements in Indiana, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.